Michigan, 2019

Hail and Damaging Winds in Michigan, June 1, 2019

June 1, 2019 · NWS DTX · 18 events in 7 counties and zones

25 inches for locations along the I-69 corridor and south down to the Ohio border. Most of the severe hail was confined to Lenawee and Monroe Counties, but pea (1/4) to penny (3/4) sized hail was observed at multiple locations across southeast Michigan.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A wedge of instability built in across southern Michigan throughout the late morning and afternoon and was the source of numerous strong thunderstorms, many of which produced both severe wind gusts to 60 mph and hail up to 1.25 inches for locations along the I-69 corridor and south down to the Ohio border. Most of the severe hail was confined to Lenawee and Monroe Counties, but pea (1/4) to penny (3/4) sized hail was observed at multiple locations across southeast Michigan. Additionally, a line of thunderstorms extending north from Milan and Ann Arbor up to Flint pushed east throughout the afternoon and produced sporadic 60 mph wind gusts, resulting in scattered tree damage, isolated building damage, and power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 1, 11:23 AM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 1, 11:23 AM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1223 PM EDT Sat Jun 1 2019

.AVIATION...

Continued challenging forecast over the next 6-12 hours as rapidly
destabilizing environment amidst a slowly southward sagging cold
front and multiple outflow boundaries fuels shower and thunderstorm
development this afternoon through late this evening. Based on
latest trends in hi-res guidance, it appears there may be 2 main
rounds of convection with the first between 18z-22z, and the second
00z-04z focused more over the southern TAF sites. Amendments will
still likely be needed as near term trends are closely monitored.
Hail up to 1 inch and gusty winds in excess of 40 knots will be
possible with the strongest thunderstorm activity. Thunderstorm
chances rapidly diminish after midnight as drier and cooler air
moves in behind the departing frontal boundary. MVFR/IFR conditions
possible with any thunderstorm activity, with a period of post-
frontal MVFR ceilings likely late tonight before clearing out
towards the end of the period. Winds will largely be dependent on
outflow boundary placement into this evening, with more dominant
southwest flow 10-15 knots emerging at times. Flow becomes northwest
behind the front heading into Sunday.

For DTW...Current thinking is there will be 2 rounds of convection
18-22z and 00z-04z, although amendments may be needed as confidence
in these time windows is still on the lower side. Any storm that
develops will be capable of 1 inch hail, gusty winds in excess of 40
knots, and heavy downpours possibly reducing visibility into LIFR
range.

.DTW THRESHOLD PROBABILITIES...

* Moderate for ceilings below 5kft this afternoon and evening.
  High tonight into early Sunday morning.

* Moderate in thunderstorms this afternoon into the evening. Low in
  potential timing.

&&

.PREV DISCUSSION...
Issued at 410 AM EDT Sat Jun 1 2019

DISCUSSION...

Multiple opportunities exist today for convective development over
Southeast Michigan as various trigger mechanisms pass through the
area within the westerly flow. The potential for isolated severe
thunderstorms exist with areas south of M 46 in Southeast Michigan
designated as a Marginal risk in the latest SPC Day 1 Outlook. There
is low confidence in exact timing of thunderstorm activity for any
specific area.

High CIN profile, consistent with midlevel ridging was noted in the
01.00Z KDTX raob this evening between 3.0 and 9.0 kft agl. A
legit little ridge is in place at this hour with model data showing
572 dam H5 heights nosing into Lower Michigan with distinct negative
absolute vorticity bubble centered overhead as of 06Z. Crisp surface
trough, a surface reflection of mass convergence directly along the
edge of the capping is just north of the I 69 corridor. The
anticyclonic vorticity maximum will remain in place through 12-18Z,
then rapidly push eastward during the afternoon. First item is the
cluster of elevated thunderstorm activity that is advancing
southeastward across western Michigan. The thunderstorms are being
fed by a modest MUCAPE plume of 500-1000 J/kg that is leeching off of
the greater instability reservoir to the southwest over IL/WI. It
remains possible the thunderstorms could hold together in some
fashion as midlevel lapse rates will be steep enough to support it.
However, with the ridging in control through the mid morning and
virtually no shear to work with, the tstorms are expected to weaken
with little to no storm organization. No significant threats exist
with the early morning activity.

As the thermal ridge aloft works across the area this morning,
models are highlighting impressive 850-700mb lapse rates at 8-9
C/km. This will lead to rapid destabilization of the atmosphere with
MLCAPES greater than 1500 J/kg, possibly reaching 2000 J/kg for the
afternoon hours. A big forecast question for the today period is
what magnitude of CIN will persist within the 850-900mb layer.
Forecast soundings dance around providing a very messy picture. It
has been noted the shallow convection parameter in some of the non-
explicit convection models kick in, causing the capping inversion to
instantaneously vanish. CAM solutions are a little more stubborn
with the CIN layer. While this does not cast doubt on PoPs and the
likelihood for convection today, it does present low confidence in
exact thunderstorm timing.

Given the differential positive vorticity advection with the exit of
the AVA bubble, and models showing a fire hose of convective
generated shortwave energy directed at the forecast between 18-06Z,
expecting shower and thunderstorm development to become likely after
the noon hour today. Have included a low chance PoP this morning to
account for elevated instability and ongoing activity tracking
towards the cwa. Greatest forcing will occur this afternoon and
evening with height falls as ridge pushes eastward and amplifying
convergence/cold front advances towards Southeast Michigan.

Out of respect for the midlevel lapse rates, the forecast messaging
is that isolated severe thunderstorms will be possible today over
all of Southeast Michigan. Uncertainty exists with severe weather
potential north of M 46 as a signal exists that higher 925-850mb
stability could compromise instability. Weak deep layer shear and
fairly short hodograph will be a limiting factors for today.
Additionally, the extreme forecast instability advertised by some of
the model solutions is likely out of reach with modeled sfc
dewpoints some 5 degrees too high. The primary threats are damaging
wind gusts to 60 mph, large hail, lightning and heavy rainfall.

Impressive deep column cold advection will occur Sunday over the
Great Lakes region as 539dam 500mb closed low digs southward toward
Georgian Bay. Rapid longwave change will bring straight northerly
flow to Southeast Michigan. Pattern supports deep system relative
isentropic downglide which should clear skies out early Sunday
morning. Forecast soundings show freezing heights crashing to about
5000-6000 ft agl. With daytime heating, this is expected to result
in some instability shower development after 18Z. Hit or miss popup
showers and introduced a low chance PoP. Highs Sunday should be in
the middle to upper 60s, but notably cooler with dewpoints back in
the 40s.

Surface high pressure will be in place for Monday and Tuesday
leading to quiet weather. After a cool morning, temperatures are
expected to rise into the middle 60s Monday, with some air mass
moderation, low 70s Tuesday.

MARINE...

A cold front currently draped across the central Great Lakes will
drop southward through the southern Great Lakes today while and
ripples of low pressure track along it. This will likely result in
multiple rounds of thunderstorms, especially south of Port Huron.
Winds will largely remain below 20 knots while varying in direction
dependent on frontal position. Wind and waves will increase on
Sunday as stronger northwest flow brings cooler air into the region.
Wind gusts will increase to 20 to 25 knots over the open waters of
Lake Huron and waves exceeding 4 feet are possible across Outer Bay
and southern Lake Huron. This could require a Small Craft Advisory
to finish the weekend.

HYDROLOGY...

Showers and thunderstorms are likely this afternoon and evening.
Average rainfall is expected to be around half an inch, but strong
to possibly severe thunderstorms could push localized totals to 2
inches or greater, which could cause flooding issues, especially in
the Detroit Metro Area. Cooler and drier air will follow for the end
of the Weekend into early next week.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....IRL
DISCUSSION...CB
MARINE.......DRK
HYDROLOGY....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 1, 3:39 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
439 AM EDT Sat Jun 1 2019

MIZ047>049-053>055-060>063-068>070-075-076-082-083-020845-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
439 AM EDT Sat Jun 1 2019

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will become likely this afternoon and evening ahead of
an approaching cold front. The potential exists for isolated severe
thunderstorms for all of Southeast Michigan, primarily between noon
and 10 PM EDT. Low confidence exists in the exact timing of
thunderstorm activity. The primary threats will be wind gusts to 60
mph, hail to 1 inch, lightning, and heavy rainfall. Thunderstorm
activity will track from west to east at approximately 40 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...please notify your emergency manager that spotter
activation may be needed this afternoon.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-020845-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
439 AM EDT Sat Jun 1 2019

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Thunderstorms will become likely this afternoon and evening ahead of
an approaching cold front. The potential exists for isolated severe
thunderstorms for all of Southeast Michigan, primarily between noon
and 10 PM EDT. Low confidence exists in the exact timing of
thunderstorm activity. The primary threats will be wind gusts to 50
knots, hail to 1 inch, and lightning. Thunderstorm activity will
track from west to east at approximately 35 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories may be needed Sunday night and Monday for the
southern Lake Huron basin as northerly flow develops over the region.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...please notify your emergency manager that spotter
activation may be needed this afternoon or evening.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

CB

In the hours before

Special weather statement, Jun 1, 8:21 AM EST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
921 AM EDT Sat Jun 1 2019

MIZ053-060-011345-
Shiawassee-Saginaw-
921 AM EDT Sat Jun 1 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SAGINAW
AND NORTHERN SHIAWASSEE COUNTIES...

At 920 AM EDT, strong thunderstorms were clustered near Elsie, or 13
miles southeast of Ithaca, moving east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Owosso, Chesaning, St. Charles, New Lothrop, Corunna, Lennon, Oakley,
Henderson, Marion Springs, Nelson, Brant, Fenmore, Layton Corners,
Juddville and Carland.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4336 8437 4329 8394 4295 8393 4302 8437
TIME...MOT...LOC 1320Z 285DEG 30KT 4317 8439

IRL
Special weather statement, Jun 1, 9:09 AM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1009 AM EDT Sat Jun 1 2019

MIZ061-062-069-011445-
Genesee-Lapeer-Oakland-
1009 AM EDT Sat Jun 1 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAPEER...
NORTHWESTERN OAKLAND AND CENTRAL GENESEE COUNTIES...

At 1008 AM EDT, a strong thunderstorm was located over Flint, moving
east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Flint, Lapeer, Flushing, Grand Blanc, Davison, Burton, Swartz Creek,
Hadley, Mount Morris, Goodrich, Ortonville, Metamora, Beecher,
Crossroads Village, Lake Fenton, Genesee, Atlas, Elba and Rankin.

This includes the following highways...
 I-75 between mile markers 104 and 128.
 I-475 between mile markers 1 and 16.
 US-23 between mile markers 85 and 90.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4317 8378 4312 8325 4282 8331 4284 8361
      4290 8390
TIME...MOT...LOC 1408Z 273DEG 34KT 4300 8370

IRL
Special weather statement, Jun 1, 11:59 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1259 PM EDT Sat Jun 1 2019

MIZ075-076-011745-
Washtenaw MI-Wayne MI-
1259 PM EDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE AND EASTERN
WASHTENAW COUNTIES UNTIL 145 PM EDT...

At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saline, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ann Arbor, Livonia, Taylor, Romulus, Ypsilanti, Flat Rock, Saline,
Dexter, Canton, Dearborn, Northville, Salem, Belleville, Dixboro,
Willis, Whitmore Lake, Westland, Dearborn Heights, Garden City and
Inkster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan.

LAT...LON 4242 8389 4244 8327 4211 8326 4211 8389
TIME...MOT...LOC 1658Z 267DEG 22KT 4224 8380

IRL
Special weather statement, Jun 1, 12:03 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
103 PM EDT Sat Jun 1 2019

MIZ060-061-068-011800-
Livingston MI-Shiawassee MI-Genesee MI-
103 PM EDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE...SOUTHWESTERN GENESEE
AND NORTHERN LIVINGSTON COUNTIES UNTIL 200 PM EDT...

At 102 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Haslett, moving east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Flint, Owosso, Hartland, Fenton, Howell, Flushing, Durand,
Fowlerville, Perry, Laingsburg, Burton, Swartz Creek, Linden,
Corunna, Cohoctah, Morrice, Byron, Bancroft, Lennon and Gaines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan.

LAT...LON 4308 8436 4309 8366 4287 8368 4287 8369
      4259 8368 4259 8414 4277 8416 4277 8435
      4278 8437
TIME...MOT...LOC 1702Z 263DEG 38KT 4277 8445

IRL
Special weather statement, Jun 1, 12:06 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
106 PM EDT Sat Jun 1 2019

MIZ053-060-061-011800-
Shiawassee MI-Genesee MI-Saginaw MI-
106 PM EDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW...NORTHERN SHIAWASSEE AND
NORTHWESTERN GENESEE COUNTIES UNTIL 200 PM EDT...

At 106 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marion Springs, or 8 miles east of Ithaca, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Saginaw, Frankenmuth, Clio, Chesaning, St. Charles, Birch Run, New
Lothrop, Mount Morris, Montrose, Merrill, Oakley, Henderson, Beecher,
Bridgeport, Marion Springs, Carrollton, Nelson, Swan Creek, Brant and
Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4347 8371 4322 8370 4322 8368 4309 8366
      4308 8437 4340 8437
TIME...MOT...LOC 1706Z 261DEG 32KT 4326 8443

IRL
Special weather statement, Jun 1, 12:17 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
117 PM EDT Sat Jun 1 2019

MIZ068-075-011815-
Livingston MI-Washtenaw MI-
117 PM EDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIVINGSTON AND WASHTENAW
COUNTIES UNTIL 215 PM EDT...

At 117 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Williamston to near Cement
City. Movement was east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Ann Arbor, Howell, Saline, Brighton, Chelsea, Dexter, Pinckney,
Manchester, Hamburg, Gregory, Whitmore Lake, Plainfield, Unadilla,
Bridgewater, Barton Hills, Hudson Mills Metropark, Delhi Mills,
Pleasant Lake, Pinckney State Recreation Area and Chilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan.

LAT...LON 4264 8368 4229 8366 4211 8369 4207 8413
      4262 8414
TIME...MOT...LOC 1717Z 265DEG 34KT 4261 8421 4211 8435

IRL

The radar

The Detroit radar (KDTX), 33 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 1, 12:48 PM EST
Where
Livingston County, 1.23 mi SW of Brighton
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.520, -83.790

Four inch diameter tree limbs reported down.

Hail, Lenawee

When
June 1, 12:58 PM EST
Where
Lenawee County, 1.47 mi SSE of Newburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.010, -83.960

Thunderstorm Wind, Genesee

When
June 1, 12:59 PM EST
Where
Genesee County, 2.13 mi SSE of Flint Daltons Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.020, -83.770

A tree was reported down.

Thunderstorm Wind, Livingston

When
June 1, 1:05 PM EST
Where
Livingston County, 3.01 mi N of Green Oak
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.523, -83.685

Multiple trees and tree limbs reported down.

Thunderstorm Wind, Oakland

When
June 1, 1:18 PM EST
Where
Oakland County, 0.86 mi NW of Westacres
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
42.590, -83.410

Several trees reported down.

Thunderstorm Wind, Monroe

When
June 1, 1:21 PM EST
Where
Monroe County, 1.47 mi SSW of Milan
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.060, -83.680

A tree was reported down.

Thunderstorm Wind, Oakland

When
June 1, 1:22 PM EST
Where
Oakland County, 2.58 mi SE of North Farmington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.500, -83.340

Large tree limbs were reported down.

Hail, Monroe

When
June 1, 1:28 PM EST
Where
Monroe County, 1.03 mi E of Scofield
Measured
1.25 in hail
Reported by
Public
Coordinates
42.020, -83.460

Thunderstorm Wind, Oakland

When
June 1, 1:28 PM EST
Where
Oakland County, 0.86 mi NW of Rochester Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.690, -83.140

Large tree uprooted and fell onto a house.

Hail, Lenawee

When
June 1, 1:35 PM EST
Where
Lenawee County, 1.03 mi E of Blissfield
Measured
1.75 in hail
Reported by
Public
Coordinates
41.830, -83.850

Thunderstorm Wind, Oakland

When
June 1, 1:35 PM EST
Where
Oakland County, 0.69 mi S of Stony Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.690, -83.120

Numerous tree limbs reported down.

Hail, Macomb

When
June 1, 1:38 PM EST
Where
Macomb County, 2.76 mi N of Pleasant Ridge
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
42.520, -83.070

Hail, Monroe

When
June 1, 1:40 PM EST
Where
Monroe County, 1.03 mi E of Monroe
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.920, -83.380

Hail, Monroe

When
June 1, 1:40 PM EST
Where
Monroe County, 0.51 mi E of Monroe
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.920, -83.390

Hail, Oakland

When
June 1, 1:41 PM EST
Where
Oakland County, 1.02 mi W of Clawson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.530, -83.150

Thunderstorm Wind, St. Clair

When
June 1, 2:08 PM EST
Where
St. Clair County, 0.69 mi S of Smiths Creek
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.910, -82.600

Several trees and power lines reported down.

Thunderstorm Wind, St. Clair

When
June 1, 2:19 PM EST
Where
St. Clair County, 0.69 mi N of Marysville
Measured
54 kt (62 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.910, -82.480

A tree was blown onto a house.

Thunderstorm Wind, St. Clair

When
June 1, 2:20 PM EST
Where
St. Clair County, 0.86 mi SW of South Park
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.940, -82.460

Metal roof was blown off a shed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2019Every state in 2019This day in weather historyWarnings in Michigan, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833570, 833563, 833571, 833593, 833572, 833573, 833574, 833564, 833579, 833565, 833582, 833566, 833567, 833568, 833569, 833585, 833588, 833589.